Reviews

Key issues in the management of gastrointestinal immune-related adverse events associated with ipilimumab administration


 

Ipilimumab is an anticytotoxic T lymphocyte antigen-4 (CTLA-4) monoclonal antibody that attenuates negative signaling from CTLA-4 and potentiates T-cell activation and proliferation. Two phase 3 randomized trials in advanced melanoma demonstrated a significant improvement in overall survival, the first of which led to regulatory approval in the United States and Europe for treatment of unresectable or metastatic melanoma. Ipilimumab administration is associated with immune-related adverse events (irAEs). Gastrointestinal (GI) irAEs are among the most common and although they are typically mild to moderate in severity, if they are left unrecognized or untreated, they can become life-threatening. These toxicities can be managed effectively in almost all patients by using established guidelines that stress vigilance and the use of corticosteroids and other immunosuppressive agents when necessary. The goal of this review is to educate physicians on the recognition and challenges associated with management of GI irAEs.

*Click on the link to the left for a PDF of the full article.

Next Article:

   Comments ()

Recommended for You

News & Commentary

Quizzes from MD-IQ

Research Summaries from ClinicalEdge